Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 211, NWS Wichita, KS

May 31, 2008Neosho County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 31, 2008, 10:00 PM CDT for Neosho County, Kansas. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2008, 10:00 PM CDT (03:00 UTC)
Expired
May 31, 2008, 11:00 PM CDT
In force
60 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Neosho County, KS

The radar

The Tulsa radar (KINX), 153 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 10:28 PM CDTHAIL 1.75Ese Galesburg, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days
May 31, 6:22 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-289 J/kg
Mixed-layer LCL
1712 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 010300
SVRICT
KSC133-010400-
/O.NEW.KICT.SV.W.0211.080601T0300Z-080601T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1000 PM CDT SAT MAY 31 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEOSHO COUNTY IN SOUTHEAST KANSAS.

* UNTIL 1100 PM CDT.

* AT 959 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR GALESBURG...OR 9 MILES SOUTHWEST OF ERIE...AND MOVING
  SOUTHEAST AT 25 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  (CNU)JOHN...EARLTON...ERIE...GALESBURG...ST. PAUL...THAYER...SOUTH
  MOUND...CHANUTE AIRPORT.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3760 9509 3738 9508 3738 9552 3767 9552
TIME...MOT...LOC 0300Z 296DEG 20KT 3751 9539

$$

ES
8 follow-up statements
000 
WWUS53 KICT 010308
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1008 PM CDT SAT MAY 31 2008

KSC133-010400-
/O.CON.KICT.SV.W.0211.000000T0000Z-080601T0400Z/
NEOSHO KS-
1008 PM CDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NEOSHO COUNTY
UNTIL 1100 PM CDT...

AT 959 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
THAYER...OR 11 MILES SOUTH OF CHANUTE...MOVING SOUTHEAST AT 16 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR GALESBURG BY 1015 PM CDT.

THE TOWN OF SOUTH MOUND IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3760 9509 3738 9508 3738 9552 3767 9552
TIME...MOT...LOC 0308Z 300DEG 14KT 3750 9539

$$

KRC
000 
WWUS53 KICT 010313
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1013 PM CDT SAT MAY 31 2008

KSC133-010400-
/O.CON.KICT.SV.W.0211.000000T0000Z-080601T0400Z/
NEOSHO KS-
1013 PM CDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NEOSHO COUNTY
UNTIL 1100 PM CDT...

AT 1007 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
GALESBURG...OR 12 MILES SOUTH OF CHANUTE...MOVING SOUTHEAST AT 16
MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NEOSHO
COUNTY...INCLUDING THE TOWNS OF GALESBURG AND SOUTH MOUND.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3738 9544 3748 9548 3764 9537 3764 9534
      3763 9530 3763 9528 3760 9509 3738 9508
TIME...MOT...LOC 0313Z 300DEG 14KT 3749 9537

$$

KRC
000 
WWUS53 KICT 010324
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1024 PM CDT SAT MAY 31 2008

KSC133-010400-
/O.CON.KICT.SV.W.0211.000000T0000Z-080601T0400Z/
NEOSHO KS-
1024 PM CDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
NEOSHO COUNTY UNTIL 1100 PM CDT...

AT 1016 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
GALESBURG...OR 11 MILES NORTHWEST OF PARSONS...MOVING SOUTHEAST AT 16
MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
NEOSHO COUNTY...INCLUDING THE TOWNS OF GALESBURG AND SOUTH MOUND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3738 9544 3747 9545 3761 9533 3763 9528
      3760 9509 3746 9508 3746 9509 3738 9508
TIME...MOT...LOC 0324Z 300DEG 14KT 3747 9532

$$

KRC
000 
WWUS53 KICT 010329
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1029 PM CDT SAT MAY 31 2008

KSC133-010400-
/O.CON.KICT.SV.W.0211.000000T0000Z-080601T0400Z/
NEOSHO KS-
1029 PM CDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
NEOSHO COUNTY UNTIL 1100 PM CDT...

AT 1020 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE.
 THIS STORM WAS LOCATED NEAR GALESBURG...OR 10 MILES NORTH OF
PARSONS...MOVING SOUTHEAST AT 16 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
NEOSHO COUNTY...INCLUDING THE TOWNS OF GALESBURG AND SOUTH MOUND.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3738 9544 3747 9545 3761 9533 3763 9528
      3760 9509 3746 9508 3746 9509 3738 9508
TIME...MOT...LOC 0329Z 300DEG 14KT 3746 9530

$$

KRC
000 
WWUS53 KICT 010335
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1035 PM CDT SAT MAY 31 2008

KSC133-010400-
/O.CON.KICT.SV.W.0211.000000T0000Z-080601T0400Z/
NEOSHO KS-
1035 PM CDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
NEOSHO COUNTY UNTIL 1100 PM CDT...

AT 1029 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE.
 THIS STORM WAS LOCATED NEAR GALESBURG...OR 9 MILES NORTH OF
PARSONS...MOVING SOUTHEAST AT 16 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN NEOSHO COUNTY...INCLUDING THE TOWNS OF GALESBURG AND
SOUTH MOUND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3738 9537 3746 9541 3757 9530 3755 9516
      3746 9508 3746 9509 3738 9508
TIME...MOT...LOC 0335Z 300DEG 14KT 3745 9527

$$

KRC
000 
WWUS53 KICT 010344
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1044 PM CDT SAT MAY 31 2008

KSC133-010400-
/O.CON.KICT.SV.W.0211.000000T0000Z-080601T0400Z/
NEOSHO KS-
1044 PM CDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
NEOSHO COUNTY UNTIL 1100 PM CDT...

AT 1037 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE.
 THIS STORM WAS LOCATED NEAR SOUTH MOUND...OR 7 MILES NORTH OF
PARSONS...MOVING SOUTHEAST AT 16 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN NEOSHO COUNTY...INCLUDING THE TOWN OF SOUTH MOUND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3738 9537 3746 9541 3757 9530 3755 9516
      3746 9508 3746 9509 3738 9508
TIME...MOT...LOC 0344Z 300DEG 14KT 3743 9524

$$
000 
WWUS53 KICT 010349
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1049 PM CDT SAT MAY 31 2008

KSC133-010400-
/O.CON.KICT.SV.W.0211.000000T0000Z-080601T0400Z/
NEOSHO KS-
1049 PM CDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
NEOSHO COUNTY UNTIL 1100 PM CDT...

AT 1041 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
SOUTH MOUND...OR 7 MILES NORTH OF PARSONS...MOVING SOUTHEAST AT 16
MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN NEOSHO COUNTY...INCLUDING THE TOWN OF SOUTH MOUND.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3739 9530 3743 9531 3751 9526 3746 9508
      3746 9509 3738 9508
TIME...MOT...LOC 0349Z 300DEG 14KT 3742 9522

$$

KRC
000 
WWUS53 KICT 010351
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1051 PM CDT SAT MAY 31 2008

KSC133-010401-
/O.EXP.KICT.SV.W.0211.000000T0000Z-080601T0400Z/
NEOSHO KS-
1051 PM CDT SAT MAY 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEOSHO COUNTY
WILL EXPIRE AT 1100 PM CDT...

AT 1046 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3739 9530 3743 9531 3751 9526 3746 9508
      3746 9509 3738 9508
TIME...MOT...LOC 0351Z 300DEG 14KT 3742 9521

$$

KRC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:39 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, May 31, 6:39 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
639 PM CDT SAT MAY 31 2008

.UPDATE...

.AVIATION...
FOR THE 00Z TAF SUITE.
CONVECTION BEGINNING TO DEVELOP OVER SOUTH CENTRAL AND SOUTHEAST KS
THIS EVENING...AND EXPECT THIS CONVECTION TO DRIFT TOWARDS KCNU AS
THE EVENING PROGRESSES.  SO WILL CARRY SOME VCTS IN THIS AREA FROM
02-06Z/SUN.

FOCUS THEN SHIFTS TO NOCTURNAL CONVECTION THREAT OVER SOUTH CENTRAL
KS AFTER 08Z/SUN.  THIS CONVECTION CHANCE WILL BE PRIMARILY OVER
THE KICT/KHUT SITES INITIALLY.  SO HAVE INCLUDED A TEMPO GROUP FOR
THIS THREAT WITH SOME MVFR CEILINGS IN AND NEAR THE TSRA. EXPECT
THIS CONVECTION TO SLOWLY SHIFT EAST INTO SOUTHEAST KS BY 18Z...SO
WILL ADD ANOTHER VCTS GROUP FOR KCNU DURING THE DAY ON SUNDAY.

KETCHAM

&&

.PREV DISCUSSION... /ISSUED 253 PM CDT SAT MAY 31 2008/

DISCUSSION...
FORECAST CONCERNS...HEAVY RAINFALL/SEVERE WEATHER POTENTIAL
WITH ANOTHER MCS TONIGHT INTO SUNDAY MORNING...

COULD BE A REPEAT PERFORMANCE TONIGHT INTO SUNDAY MORNING
WITH ANOTHER SEVERE EPISODE OF VERY LARGE HAIL AND LOCALLY
HEAVY RAINFALL. VERY UNSTABLE ELEVATED CAPES GREATER THAN
2200 J/KG ROOTED AROUND 800 MB WILL FOCUS ALONG FRONT FROM
SOUTHWEST INTO SOUTH CENTRAL KANSAS. THE GFS/NAM AGAIN SHOW
FOCUSED LIFT UP THRU 700MB WITHIN THIS ZONE INTO WEST
CENTRAL KANSAS...WHERE THE LATE NIGHT CONVECTION SHOULD
ORIGINATE. THE STEERING FLOW WOULD THEN TAKE THIS SOUTHEAST
ACROSS MUCH OF THE FORECAST AREA SOUTH OF I-70 INTO THE
EARLY MORNING HOURS OF SUNDAY. THE STRONG DEEP LAYER SHEAR
AND VERY UNSTABLE ELEVATED AIRMASS WILL SUPPORT ROTATING
STORMS WITH POTENTIALLY VERY LARGE HAIL AGAIN. SOME BACK
BUILDING AND REPEAT/TRAINING ECHOES EXPECTED AGAIN...WHICH
WILL ALSO PROMOTE HEAVY RAINFALL OVER SOME OF THE SAME AREAS
FROM LAST NIGHT. FLASH FLOOD GUIDANCE IS RATHER LOW AND WILL
HOIST A FLOOD WATCH FOR AREAS SOUTH OF I-70 UNTIL 21Z SUNDAY.
SIMILAR TO THIS MORNING...THE NOCTURNAL CONVECTION WILL
SHIFT INTO PRIMARILY SOUTHEAST KANSAS BY LATE MORNING ON
SUNDAY...BEFORE WEAKENING OR SHIFTING SOUTHEAST OF THE AREA.
WITH THE EXPECTED MCS AND REMNANT DEBRI POSSIBLY LASTING A
BIT LONGER INTO SUNDAY...HAVE CONTINUED TO CUT MAX TEMPS
BACK A BIT MORE...ESPECIALLY SOUTHEAST KANSAS.

ANOTHER NOCTURNAL/EARLY MORNING MCS COULD AGAIN EVOLVE
FURTHER NORTH ON SUNDAY NIGHT/MONDAY MORNING AS FRONT BEGINS
TO LIFT NORTH...ORIGINATING AND AFFECTING PRIMARILY CENTRAL
KANSAS BEFORE SHIFTING EAST INTO THE MISSOURI VALLEY. OUTSIDE
OF THE LARGER NOCTURNAL EVENTS...SOME LATE DAY SEVERE
CONVECTION IS ALSO POSSIBLE ON SUNDAY EVENING...THOUGH MODE
AND INITIATION WILL BE PREDICATED ON MESO EFFECTS OF PRIOR
CONVECTION AND LOW LEVEL BOUNDARIES IN THE AREA.

OTHERWISE...TEMPS LOOK TO WARM MORE NOTICEABLY BY MONDAY
AFTERNOON ACROSS SOUTH CENTRAL KANSAS...WITH CAPPING INVERSION
EXPECTED TO LIMIT CONVECTIVE CHANCES INTO MONDAY NIGHT.

WITH FOCUS ON THE POTENTIAL FOR MORE SIGNIFICANT WEATHER IN THE
SHORT TERM...LITTLE CHANGE TO THE OUTER PERIODS OF THE FORECAST.
THE MEDIUM RANGE CONTINUES TO SHOW A RATHER DEEP UPPER TROF
MOVING FROM THE ROCKIES INTO THE PLAINS ON THURSDAY...WHICH MAY
PROVIDE RELATIVELY BETTER CHANCES FOR STORMS/SEVERE WEATHER
AGAIN BY THEN.

DARMOFAL

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    64  82  66  91 /  60  60  50  50
HUTCHINSON      63  82  64  90 /  60  50  60  60
NEWTON          63  81  64  89 /  60  50  60  60
ELDORADO        63  80  65  89 /  60  60  60  60
WINFIELD-KWLD   64  83  66  91 /  60  60  40  40
RUSSELL         60  83  62  89 /  40  30  60  60
GREAT BEND      61  82  62  90 /  50  30  60  60
SALINA          61  84  63  88 /  30  30  60  60
MCPHERSON       62  83  63  89 /  50  50  60  60
COFFEYVILLE     64  81  67  89 /  60  60  40  40
CHANUTE         63  80  66  87 /  60  60  50  50
IOLA            62  81  66  86 /  40  50  60  60
PARSONS-KPPF    64  80  66  89 /  60  60  40  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR KSZ047-050>053-
067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, May 31, 4:49 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
449 PM CDT SAT MAY 31 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-012200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
449 PM CDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ANOTHER CLUSTER OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP
ACROSS THE AREA BY LATE THIS EVENING...AND AFFECT MUCH OF THE
AREA OVERNIGHT. THE GREATEST RISK FOR VERY LARGE HAIL...UP TO
BASEBALL SIZE AND LOCALLY DAMAGING WINDS TO 70 MPH...WILL AFFECT
AREAS SOUTH OF A GREAT BEND TO MCPHERSON TO IOLA LINE. LOCALLY
HEAVY RAINFALL IS ALSO EXPECTED IN THIS AREA...WHICH MAY RESULT
IN LOW-LAND FLOODING. THERE IS ALSO THE POSSIBILITY OF A BRIEF
TORNADO BEFORE MIDNIGHT...MAINLY FOR THE OKLAHOMA BORDER COUNTIES
OF SOUTH CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS WITH VERY LARGE HAIL AND HEAVY RAINFALL MAY
LINGER ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH SUNDAY
MORNING. OTHERWISE...THERE WILL BE A CHANCE FOR ADDITIONAL
STORMS...SOME POSSIBLY SEVERE...ACROSS THE ENTIRE AREA BY SUNDAY
EVENING INTO SUNDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE
MAIN RISKS THOUGH A TORNADO WILL BE POSSIBLE FOR AREAS WEST OF THE
KANSAS TURNPIKE ON SUNDAY EVENING.

CHANCES FOR THUNDERSTORMS WILL REMAIN ACROSS THE AREA PERIODICALLY
FOR MUCH OF NEXT WEEK. HOWEVER THE NEXT BEST CHANCE FOR SEVERE
WEATHER LOOKS TO ARRIVE BY THURSDAY...AND PERHAPS CONTINUING INTO
FRIDAY. PLEASE CHECK BACK FOR LATER OUTLOOKS AS DETAILS BECOME
CLEARER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE TONIGHT...MAINLY BEFORE
MIDNIGHT...FOR THE OKLAHOMA BORDER COUNTIES OF SOUTH CENTRAL AND
SOUTHEAST KANSAS. SPOTTERS MAY BE NEEDED AGAIN ON SUNDAY EVENING
ACROSS MUCH OF THE AREA.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Local storm report, May 31, 4:15 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
415 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HAIL             4 S DEXTER              37.12N 96.72W
05/31/2008  M4.25 INCH       COWLEY             KS   EMERGENCY MNGR

&&

KED
Special weather statement, May 31, 6:03 PM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
603 PM CDT SAT MAY 31 2008

KSZ093-098-312330-
CHAUTAUQUA-COWLEY-
603 PM CDT SAT MAY 31 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHAUTAUQUA AND COWLEY COUNTIES...

AT 600 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7
MILES SOUTHWEST OF CEDAR VALE...OR 24 MILES WEST OF SEDAN...AND
MOVING NORTHEAST AT 25 MPH.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL
Special weather statement, May 31, 8:15 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
815 PM CDT SAT MAY 31 2008

KSZ095-096-010145-
NEOSHO-WILSON-
815 PM CDT SAT MAY 31 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NEOSHO AND WILSON COUNTIES...

AT 813 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR THAYER...OR 12 MILES NORTHEAST OF NEODESHA
AND MOVING EAST AT 30 MPH.

PENNY TO NICKEL SIZED HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS THUNDERSTORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE THUNDERSTORMS INTENSIFY
AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

ES
Local storm report, May 31, 9:23 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
923 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     FUNNEL CLOUD     1 NE PARSONS TRI CITY A 37.34N 95.50W
05/31/2008                   LABETTE            KS   TRAINED SPOTTER

            PERSISTENT FUNNEL CLOUD

&&

CDB
Local storm report, May 31, 9:35 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
935 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             INDEPENDENCE AIRPORT    37.15N 95.78W
05/31/2008  E1.00 INCH       MONTGOMERY         KS   TRAINED SPOTTER

            SPOTTER WAS ON HIWAY 75 ON EAST SIDE OF THE AIRPORT.

&&

CDB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:24 PM CDTSevere Thunderstorm WarningICTNeosho66 min
May 31, 8:33 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery57 min
May 31, 8:44 PM CDTTornado WarningICTLabette, Neosho31 min
May 31, 9:12 PM CDTTornado WarningICTLabette, Montgomery, Neosho, Wilson63 min
May 31, 9:32 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk27 min
May 31, 9:34 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery56 min
May 31, 10:14 PM CDTSevere Thunderstorm WarningICTNeosho17 min
May 31, 10:40 PM CDTAreal Flood WarningICTLabette, Neosho6 hr
May 31, 11:29 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk61 min
May 31, 11:48 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson57 min
Jun 1, 12:02 AM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson58 min
Jun 1, 12:30 AM CDTSevere Thunderstorm WarningICTLabette, Neosho41 min
Jun 1, 12:47 AM CDTSevere Thunderstorm WarningICTMontgomery43 min
Jun 1, 12:51 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson54 min
Jun 1, 1:00 AM CDTSevere Thunderstorm WarningICTAllen, Neosho15 min
Jun 1, 1:23 AM CDTSevere Thunderstorm WarningICTNeosho41 min
Jun 1, 2:13 AM CDTAreal Flood WarningICTWilson40 min
Jun 1, 2:36 AM CDTFlash Flood WarningICTNeosho, Wilson116 min
Jun 1, 4:40 AM CDTAreal Flood WarningICTNeosho, Wilson5 hr
Jun 1, 5:37 AM CDTSevere Thunderstorm WarningICTKingman63 min
Jun 1, 6:07 AM CDTSevere Thunderstorm WarningICTSumner53 min
Jun 1, 6:27 AM CDTSevere Thunderstorm WarningICTHarper63 min
Jun 1, 6:33 AM CDTSevere Thunderstorm WarningICTKingman19 min
Jun 1, 6:48 AM CDTSevere Thunderstorm WarningICTCowley57 min
Jun 1, 6:56 AM CDTSevere Thunderstorm WarningICTSumner64 min
Jun 1, 7:12 AM CDTAreal Flood WarningICTHarper, Kingman, Sumner6 hr
Jun 1, 7:23 AM CDTSevere Thunderstorm WarningICTHarper50 min
Jun 1, 7:36 AM CDTAreal Flood WarningICTCowley5 hr
Jun 1, 7:42 AM CDTSevere Thunderstorm WarningICTCowley32 min
Jun 1, 7:51 AM CDTSevere Thunderstorm WarningICTSumner23 min
Jun 1, 10:31 AM CDTRiver Flood WarningICTCowley23 hr
Jun 1, 12:02 PM CDTAreal Flood WarningICTWilson10 hr
Jun 1, 12:52 PM CDTAreal Flood WarningICTSumner5 hr
Jun 1, 2:29 PM CDTRiver Flood WarningICTLabette, Neosho18 hr
Jun 1, 3:50 PM CDTFlash Flood WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more15 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.